Re: rheumatologist for autoimmune work up? strange symptoms
Hi, Katie. In your shoes, I'd follow thru on *all* possibilities raised so far by the various doctors who have seen you. First, I'd talk to my primary ASAP, to convey that the possibility of Hodgkin's was raised, as you'd want that ruled in or out, quickly.
For the possibility of lupus, yes, I'd definitely see a rheumatologist. BTW, there actually isn't a single test for lupus, there are multiple tests. A dx of the *systemic* form is usually (not always) based on meeting 4 or more of 11criteria. You could check out the Lupus Board to read those criteria (and certainly you could post there too, if you want to).
The Lupus Board also has info on various lupus-specific skin rashes that might be interesting. Ladybug already raised the question of photosensitivity, but I'm also wondering, did your rashes start before or after you started the BP medication? I ask that because some meds can simply cause rashes, or cause rashes after sun exposure. But also there are meds that can induce a *milder* form of lupus in susceptible people, called Drug-Induced Lupus Erythematosus (DILE). A rheumatologist should question you about the sequence of your symptoms, and his/her workup should include all appropriate tests for the various forms of lupus, AND other autoimmunes capable of producing similar symptoms, too.
And of course I'd do the echocardiogram....
I'd probably ask more questions about your renal CT scan results being "normal" but showing signs of "spasms". What causes "kidney spasms"? (For example, kidney stones can cause misery---I've had them---but if you had stones, should the CT have shown them?) Other than stones, what other causes of "spasms" are there?
I hope you stay in touch as you work thru all this. Someone is always around for you to talk with. Hang tough! With warm wishes, Vee